The Niagara Regional Police Service (NRPS), along with the Niagara Opioid Overdose Prevention and Communication Network, would like to make the public aware of an overdose death as a result of Carfentanil in the Niagara Region.
Drugs - Second Case of Confirmed Carfentanil in Niagara Region
The Niagara Regional Police Service (NRPS), along with the Niagara Opioid Overdose Prevention and Communication Network, would like to make the public aware of an overdose death as a result of Carfentanil in the Niagara Region. Police have determined that Carfentanil was linked to the death which occurred in May of 2017 (no further details of the incident will be released out of respect for the deceased and their next of kin and medical privacy laws).
Carfentanil is an opioid that is 100 times stronger than Fentanyl. This release is to make residents aware that this deadly opioid is in Niagara. This opioid is known to have been mixed with many other street drugs without the purchasers knowledge.
For any suspected overdose the most important thing to do is call 911 immediately. Paramedics are trained to identify and treat symptoms of opioid overdose, and our Advanced Emergency Medical Dispatchers can provide lifesaving instructions over the phone until the paramedics arrive.
Naloxone is a medication used to temporarily reverse symptoms of an opioid overdose. This medication can be administered by anyone who has some basic training and has a kit with full instruction on how to use it. Naloxone kits are available for free at Positive Living Niagara or with a health card at participating pharmacies in Niagara.
The Niagara Opioid Prevention and Communication Network is focusing on a providing a shared community approach/response to opioid issues in our community. This Network utilizes a four-pillar approach, focusing on enforcement, prevention, harm reduction and treatment. The Network encourages all residents, parents and families to open the discussion about the dangers of opioids. For more information about opioids and where to get a Naloxone kit, please visit the following sites: